MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3542507 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
07/03/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: right capsular contracture; baker grade iii.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female patient underwent breast augmentation procedure with a 250cc mentor memorygel breast implant on both sides and experienced left side capsular contracture; baker grade iii.On (b)(6 2023, the mentor failure analysis lab received the device for evaluation.On (b)(6) 2023, the mentor failure analysis lab received the devices for evaluation.Mentor became aware that patient experienced bilateral capsular contracture; baker grade iii, and underwent bilateral replacement surgery with catalog number smpx190; serial number (b)(6) on the left side, and with catalog number smpx190; serial number (b)(6) on (b)(6) 2023.This medwatch report is for the patient¿s right-sided device.
Additional Manufacturer Narrative
On september 19, 2023, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the gel siltex mod-rnd 250cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).